MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ETS*45 ENDO LIN CUT RELOAD WH; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ETS*45 ENDO LIN CUT RELOAD WH; STAPLE, IMPLANTABLE
Catalog Number TR45W
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unk procedure, the device stopped during firing.No further details were provided.No patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4) date sent: 10/10/2023 d4: batch # unk attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Is the current patient status known? was there any patient consequence or change in the post-operative care of the patient as a result of the event? (extended hospital stay, readmission, re-operation, etc.) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/8/2023.D4: batch # 650a58.Investigation summary : the product was returned to ethicon endo-surgery for evaluation.Visual inspection was conducted on the return reload.Visual analysis of the returned sample determined that the tr45w reload was received with no apparent damaged and partially fired 1/3 and with the reload lock out damaged.No functional test could be performed due to the condition of the reload.The event reported was confirmed and it is related to improper use of the reload.The damage to the reload lockout spring is consistent with damage observed when the firing cycle is started, interrupted, released, and restarted.When firing the device make sure that the firing stroke is completed.Do not partially fire the device.Fire the device by squeezing the firing trigger completely until it rests on the closing trigger.Once the firing cycle has been initiated, it must be completed.If the re-initiation of firing is resumed, the device will lockout.Firing through the lockout mechanism will break the device.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Device history review: a manufacturing record evaluation was performed for the finished device batch number 650a58, and no non-conformances were identified.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key17904949
Report Number3005075853-2023-07340
Device Sequence Number7543375
Product Code GDW
UDI-Device Identifier10705036003182
UDI-Public10705036003182
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTR45W
Device Lot Number732A19
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/11/2023
Supplement Date Received by Manufacturer11/20/2023
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date12/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown